Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Cholesterol and triglycerids are normally high. On medication for panic attacks so don't want to take medicine. Advise?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1997
Answered : 267 Questions
my name is XXXXX i AM 35 years old.
i do sports since many years, i have very carefull with the food, dont drink and my cholesterol and triglycerids are normally high.
LDL 189
HDL 42
trigly 229
i do no want to take medication because already take a lot because of my panic attacks.
what can i do to lowthis values?
Posted Mon, 19 Aug 2013 in Cholesterol
Answered by Dr. Aparna Amritsagar 48 minutes later
Thanks for writing your query to us.

Your cholesterol levels are deranged. LDL is a bad cholesterol, our aim should be to keep LDL cholesterol lower than 100 & HDL cholesterol levels more than 40.Triglyceride levels should be less than 150.

Its good thing that your good cholesterol HDL levels more than 40 & also you are physically active. Try to follow the dietary restriction along with exercise & your cholesterol levels will surely improve.

For increased cholesterol, kindly make this a routine in your daily lifestyle.

-Take High fiber diet. Include salads, fruits in diet.
-Increase intake of omega 3 fatty acid in diet like walnut, flaxseed, olive oil.
-Garlic & curry leaves also help to decrease cholesterol.
-Decrease intake of oil & fat in diet. Avoid eating fried food, Maida products. Try to consume steamed or grilled food items if possible.
-If you are non vegetarian than include oily fish like salmon, mackerel, tuna in our diet. They are XXXXXXX in omega 3 which helps to reduce cholesterol. Avoid shelled fish like prawn; crab they are high in cholesterol. Avoid red meat, but you can consume chicken. You can have egg white, better to avoid egg yolk.

-Daily exercise of 30 minutes. You can do which ever form of exercise which you like & enjoy but brisk walking is preferred.

Follow all this for 3 month & repeat cholesterol levels after 3 month. If levels are still high than cholesterol lowering medicines needs to be started.

I hope I have answered your query. In case you have any further question I will be happy to help you.
Above answer was peer-reviewed by
Follow-up: Cholesterol and triglycerids are normally high. On medication for panic attacks so don't want to take medicine. Advise? 5 hours later
thanks for the reply. what i dont understand is the fact i make exercise all the week (martial arts) and cardio 3 times a week.
i dont eat fried food, i eat a lot .of vegetables, i drink 2 litres of water per day and i take at every metal 1 cap of CoQ10, 2 caps of omega3 and liv.52 for liver protection.
I AM starting to think it is genetic from my father and the only chance is medication that i dont want to take because i already was on crestor and it was very bad for my liver, i had to stop it because in blood test TGO and TGP were very high because of crestor.
i stopped with crestor and TGO and TGP came back to normal values.
thanks a lot for your time.
Answered by Dr. Aparna Amritsagar 7 hours later
Yes, it could be genetic, but keeping the values close to normal range is in your hands. As you had mentioned you are doing right thing. You should increase the fiber content of your diet. Include nuts in your diet. This will help you.
All cholesterol lowering medicines do have a side effect but if monitored properly with blood test than the side effects can be prevented. If started with low dose do not cause problem.
Presently you continue with your diet & exercise regime & monitor your cholesterol levels every three month. If the levels go up than may be medicines in low dose can be started. But till than don't take stress.
I hope I have cleared your doubts, incase you any further question I will be happy to help you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor